Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 72, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jul 2, 2021, 9:58 PM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 9:58 PM CDT (02:58 UTC)
- Expired
- Jul 3, 2021, 1:49 AM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River (OK) near Tecumseh (TCMO2). The gauge peaked at 9.19 ft at Jul 2, 2021, 10:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
471
WGUS84 KOUN 030258
FLSOUN
Flood Advisory
National Weather Service Norman OK
958 PM CDT Fri Jul 2 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Little River near Tecumseh affecting Seminole and Pottawatomie
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC125-133-031500-
/O.NEW.KOUN.FL.Y.0072.210703T0258Z-210703T1800Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 PM CDT Fri Jul 2 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Little River near Tecumseh.
* From this evening to Saturday afternoon.
* At 9:30 PM CDT Friday the stage was 9.1 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to rise to a crest of 9.5
feet just after midnight tonight.
* Impact...At 10.0 feet, Near bankfull flows occur along the river
and downstream of Lake Thunderbird... from near Macomb in
Pottawatomie County to near Bowlegs in western Seminole County.
&&
LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
3508 9668 3511 9699
$$
JP1 follow-up statement
276
WGUS84 KOUN 030649
FLSOUN
Flood Advisory
National Weather Service Norman OK
149 AM CDT Sat Jul 3 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Little River near Tecumseh affecting Seminole and Pottawatomie
Counties.
OKC125-133-030800-
/O.CAN.KOUN.FL.Y.0072.000000T0000Z-210703T0649Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
149 AM CDT Sat Jul 3 2021
...The Flood Advisory for the Little River near Tecumseh has been
cancelled...
The Flood Advisory is cancelled for
the Little River near Tecumseh.
* At 12:30 AM CDT Saturday the stage was 8.7 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to fall to 4.9 feet early
Thursday morning.
&&
LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
3508 9668 3511 9699
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 2, 6:04 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 2, 6:04 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Norman OK 604 PM CDT Fri Jul 2 2021 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 402 PM CDT Fri Jul 2 2021 Ongoing showers and isolated thunderstorms are generally expected to be diurnal with a decrease in coverage this evening. Showers will remain possible across southwest Oklahoma and western north Texas tonight, but coverage should be limited. There might be a slight uptick late tonight/toward sunrise. The aforementioned remnant boundary and moisture pooling across southwest Oklahoma and western north Texas will result in a chance for showers and thunderstorms across southwest Oklahoma and western north Texas tomorrow afternoon. Otherwise, east-northeast winds will advect lower dew points (that are currently across central Missouri/northern Arkansas) into the area. The relatively "drier" air should result in generally dry conditions elsewhere for Saturday. Mahale && .LONG TERM... (Saturday night through next Thursday) Issued at 402 PM CDT Fri Jul 2 2021 Through the extended period, an intense, ~596 dam mid-level is forecast to strengthen across the Four Corners. As a result, northerly flow aloft will become established across the Southern Plains. A MCS/remnant convection may rotate around the eastern periphery of the ridge late Sunday into early Monday--especially near the 100th meridian. A mid-level trough is forecast to amplify across the Northern Plains Tuesday into Wednesday with the attendant, trailing cold front moving into Oklahoma on Wednesday. This will be the next chance for widespread rain with decreasing probabilities on Thursday and dry conditions on Friday. Temperatures will generally remain below average through the forecast period. Mahale && .AVIATION... (00Z TAFS) Issued at 601 PM CDT Fri Jul 2 2021 VFR condtions expected this evening and through a good part of the night, before we see a period of MVFR ceilings develop at the central and southern sites. Expect conditions to improve back to VFR by mid/late morning. Could be a few showers across the south on Saturday, but chances appear too low to mention at this time. Light easterly winds will gradually shift to the southeast during the day tomorrow. && .UPPER AIR... Issued at 305 AM CDT Fri Jul 2 2021 No Upper Air flights are planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 84 66 85 / 30 10 0 10 Hobart OK 68 83 66 85 / 30 20 10 20 Wichita Falls TX 71 86 67 88 / 40 30 10 20 Gage OK 66 84 67 85 / 30 10 20 30 Ponca City OK 64 86 65 86 / 10 0 0 10 Durant OK 68 88 66 89 / 40 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...10 LONG TERM....10 AVIATION...30
Hazardous weather outlook, Jul 2, 9:36 PM CDT, 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 936 PM CDT Fri Jul 2 2021 OKZ004>048-050>052-TXZ083>090-040245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 936 PM CDT Fri Jul 2 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated thunderstorms will remain possible overnight across parts of southwest Oklahoma and western north Texas. Severe storms are not expected, but heavy downpours and gusty winds are possible with some of the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances will continue over the weekend, mainly across western Oklahoma and western north Texas. Thunderstorm chances will increase over the region late Sunday through Monday and again on Wednesday. No severe storms are expected, but heavy rain that could lead to flooding will continue to be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:56 AM CDT | River Flood Advisory | OUN | Comanche, Cotton | 18 hr |
| Jul 3, 6:41 AM CDT | River Flood Watch | OUN | Cotton, Jefferson, Tillman | 22 hr |
| Jul 3, 6:43 AM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer | 90 min |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.